Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Does discontinuation of avloclor malaria and contraceptive pill cause delayed periods?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11695 Questions
hi before going on holiday to the dominican i was taking avcolor maleria tablets (cant remember how to spell them) then 2 weeks after my first 2 tablets i came down with a servere sickness bug once recovering from that i started feeling very sick evey day and feeling dizzy (this has gone on for the duration of the holiday and afterwards) in total about 7 weeks i stopped taking my maleria tablets thinking this could of been making me ill yet i got violent headaches and again felt sick but not actually sick every day even certain smells or foods made me feel sick.. the headaches have eased a little bit as has the sickness also with me feeling poorly i stopped my contraceptive pill 4 weeks a go, when i stopped it i had a normal period then a few days later had a bit of spotting now my period is late. i know this is very confusing just need some advice please.
i am 22 weigh 7 stone with no other medical problems related to this.
Posted Wed, 25 Apr 2012 in Medicines and Side Effects
Answered by Dr. Rakhi Tayal 3 hours later
Thanks for writing to us.
You are having an overdue period with a feeling of sickness. The first thing I would suggest you is to for a urine for pregnancy test to rule out the pregnancy with the early morning first sample of urine. If the test comes negative then you can just wait for few more days for your period to come. During traveling, such a delay in periods is a common happening.
Everything you describe here sounds like most likely a benign type of viral syndrome. Viruses in the environment are common and when we are exposed to them they can sometimes trigger a constellation of symptoms including fatigue, headache, feeling of sickness, altered smell,etc.
These types of viral syndromes typically last from as little as 3 days up to sometimes 4 to 6 weeks. I would advise that you support your body with good hydration, adequate sleep, a well-balanced diet and a moderate exercise regimen. Exercise is actually good for the immune system which is why I suggest it here. In addition you can supplement your diet with some Vitamin C - 1000 mg daily and consider drinking some immune boost type of tea such as Echinacea which is readily available at most supermarkets.

I expect your symptoms to gradually level off and improve over the next week or two. In the event that this does not occur, I suggest you visit with your primary physician for a complete physical exam and possibly some blood work as well. In the meantime, try not to worry about this and focus on maintaining good health as I have recommended with diet, fluid intake and exercise as well as adequate sleep (7-9 hours per night).

I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.
Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor